Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 56, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 13, 2005, 5:16 PM CDT for Gray County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 13, 2005, 5:16 PM CDT (22:16 UTC)
- Expired
- May 13, 2005, 5:59 PM CDT
- In force
- 43 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Gray County, TX
The radar
The Amarillo radar (KAMA), 83 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 2:10 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Sill, OK (KFSI), launched 12:00Z, 10.3 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -569 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 221 m²/s²
- 0-3 km storm-relative helicity
- 526 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:55 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 13, 2:55 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 255 PM CDT FRI MAY 13 2005 .DISCUSSION... QUICK DISCUSSION BEFORE STORMS BREAK OUT ONCE AGAIN OVER THE SOUTHEASTERN TEXAS PANHANDLE. COOL FRONT PUSHED ACROSS MOST OF THE REGION AND NOW RUNS FROM NEAR BEAVER OK TO NEAR HEREFORD. OUTFLOW BOUNDARY/MOISTURE BOUNDARY PUSHING BACK TO THE WEST RUNS FROM NEAR CLAUDE TO HIGGINS...WITH MESOLOW LOCATED NEAR FLOYDADA IN SRN PLAINS. SFC WINDS ACROSS SE TX PNHDL REMAIN OUT OF SE AND WILL HELP TO HOLD MOISTURE IN PLACE. 18Z KAMA SOUNDING SHOWS STOUT CAP IN PLACE ALOFT...BUT APPROACHING S/W SHOULD HELP TO WEAKEN THIS AND ALLOW FOR TSRA TO DEVELOP ACROSS THE SOUTHEASTERN THIRD. SVR POTENTIAL EXISTS WITH LARGE HAIL AND ISOLD TORNADOES POSSIBLE AND TOR WATCH IS IN PLACE UNTIL 9PM FOR SERN ZONES. MIGHT SEE SOME ELEVATED TSRA BACK WEST OF THE WATCH...AND THIS BEARS WATCHING EVEN IF THE CHANCES ARE SLIM. ADJUSTED POP GRIDS/FCST TO BUMP THEM UP ACROSS THE SERN ZONES AND EXTEND THEM UNTIL MIDNIGHT. SHOULD SEE A BRIEF BREAK TOMORROW AND THEN ANOTHER SLIM CHANCE ON SATURDAY AS UPSLOPE FLOW DEVELOPS ACROSS THE AREA. BEST CHANCES FOR ANOTHER SHOT OF RAIN WILL BE ON SUNDAY...ESPECIALLY OUT WEST ALONG THE TX/NM STATE LINE...AS NWLY FLOW HELPS TO PUSH A S/W ACROSS ALOFT. SLY FLOW THEN BECOMES REESTABLISHED AT SFC FIRST PART OF NEXT WEEK AS SHORTWAVE RIDGE DEVELOPS EARLY IN THE WEEK. RAPID PROGRESSION OF SWLY FLOW AND RIDGING CONTINUES THROUGH THE MID TO LATTER PART OF NEXT WEEK WHICH WILL POSSIBLY BRING IN MORE CHANCES FOR PRECIP. AS FOR THE FCST... READJUSTED TEMPS FOR SUN AND MON AS WELL AS DEWPT GRIDS. POP GRIDS LOOK GOOD AS WELL AS MOST OTHER FIELDS. OTHER THAN MINOR TWEAKS... NO MAJOR CHANGES TO DAYS 4-7. WILL GET TEXT PRODUCTS OUT EARLY TO FOCUS ON SVR WX POTENTIAL FOR TONIGHT. FCSTID = JORDAN && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 49 72 51 68 / 20 10 20 20 BEAVER OK 48 76 48 65 / 20 10 10 20 BOISE CITY OK 44 71 49 71 / 10 0 20 30 BORGER TX 50 76 51 68 / 20 10 20 20 BOYS RANCH TX 46 74 52 72 / 20 10 20 30 CANYON TX 49 74 52 69 / 20 10 20 20 CLARENDON TX 54 75 53 68 / 30 10 20 20 DALHART TX 45 72 49 72 / 10 10 20 30 GUYMON OK 46 74 48 68 / 20 10 20 20 HEREFORD TX 48 73 51 71 / 20 10 20 30 LIPSCOMB TX 52 77 49 65 / 30 10 10 20 PAMPA TX 52 75 51 67 / 30 10 20 20 SHAMROCK TX 56 77 52 67 / 30 10 10 20 WELLINGTON TX 58 77 53 68 / 40 10 10 20 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 04/17
Hazardous weather outlook, May 13, 2:40 PM CDT, 2 hours 36 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 240 PM CDT FRI MAY 13 2005 OKZ001>003-TXZ001>020-141100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 240 PM CDT FRI MAY 13 2005 UPDATED TODAY FOR WATCH AND REFINED STORM LOCATIONS THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE SOUTHEASTERN TEXAS PANHANDLE. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS EAST OF A LINE FROM BEAVER OKLAHOMA TO AMARILLO TEXAS. GENERAL THUNDERSTORMS ARE POSSIBLE OVER THE WESTERN TEXAS AND OKLAHOMA PANHANDLES. THUNDERSTORMS ARE EXPECTED TO INITIATE ALONG THE COLD FRONT AND DRYLINE LATER THIS AFTERNOON. THESE STORMS HAVE THE POTENTIAL TO QUICKLY BECOME SEVERE AS THEY MOVE TOWARDS THE HIGHER INSTABILITY ACROSS THE EASTERN PANHANDLES. THE PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...BUT AN ISOLATED TORNADO WILL ALSO BE POSSIBLE... ESPECIALLY ACROSS THE SOUTHEASTERN TEXAS PANHANDLE. A TORNADO WATCH IS IN EFFECT FOR THE SOUTHEASTERN TEXAS PANHANDLE THROUGH 900 PM CDT. .DAYS TWO THROUGH SEVEN... STRONG THUNDERSTORMS ARE ALSO EXPECTED OVER THE WEEKEND AS MOISTURE RETURNS TO THE PANHANDLES AND UPPER LEVEL DISTURBANCES MOVE THROUGH. THE HIGHEST LIKELIHOOD OF STRONG STORMS WILL BE ACROSS THE WESTERN TEXAS AND OKLAHOMA PANHANDLES ON SUNDAY AFTERNOON AND EVENING...WHERE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGERS ACROSS THE EASTERN HALF OF THE TEXAS AND OKLAHOMA PANHANDLES SHOULD BE READY FOR POSSIBLE ACTIVATION LATER THIS AFTERNOON AND THIS EVENING. KRAMAR
In the hours before
Special weather statement, May 13, 4:34 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 434 PM CDT FRI MAY 13 2005 TXZ009-132200- ROBERTS TX- 434 PM CDT FRI MAY 13 2005 ...STRONG THUNDERSTORM IN ROBERTS COUNTY... A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF CODMAN AT 434 PM CDT...MOVING EAST AT 5 MPH. THIS STORM WILL ALSO APPROACH THE CITY OF MIAMI. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. JORDAN
Special weather statement, May 13, 4:38 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 438 PM CDT FRI MAY 13 2005 TXZ014-132245- GRAY TX- 438 PM CDT FRI MAY 13 2005 ...STRONG THUNDERSTORM IN GRAY COUNTY... A STRONG THUNDERSTORM WAS LOCATED 14 MILES SOUTHWEST OF LEFORS AT 438 PM CDT...MOVING EAST AT 10 MPH. THIS STORM COULD AFFECT ALANREED AND LEFORS OVER THE NEXT HOUR. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. TAKE SHELTER UNTIL THE STORM HAS PASSED.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:00 PM CDT | Severe Thunderstorm Warning | AMA | Randall | 30 min |
| May 12, 7:16 PM CDT | Severe Thunderstorm Warning | AMA | Potter | 36 min |
| May 12, 7:21 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 33 min |
| May 12, 7:34 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 33 min |
| May 12, 7:41 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 72 min |
| May 12, 7:58 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 38 min |
| May 12, 9:15 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 35 min |
| May 13, 6:57 PM CDT | Severe Thunderstorm Warning | AMA | Hemphill | 63 min |
| May 12, 7:34 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 71 min |
| May 13, 5:31 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.